Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 26, 2001, 5:41 PM MDT for Park County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2001, 5:41 PM MDT (23:41 UTC)
- Expired
- May 26, 2001, 6:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Park County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 262343 SVRRIW WYC029-270015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 541 PM MDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PARK COUNTY IN NORTHWEST WYOMING * UNTIL 615 PM MDT * AT 541 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE 5 MILES WEST OF CODY. DOPPLER RADAR INDICATED THE STORM MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER CODY UNTIL 615 PM MDT. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF DIMES WINDS UP TO 60 MILES AN HOUR VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND... LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON.d LAT...LON 4467 10909 4442 10905 4444 10859 4471 10863 C. BAKER WCJIN-WYNW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:42 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 26, 2:42 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 242 PM MDT SAT MAY 26 2001 AREAS OF CONVECTION FIRING OFF IN PREFERRED CONVERGENCE REGIONS ON DOWNWIND SIDE OF MOUNTAIN RANGES...AND ON LEADING EDGE OF SHORTWAVE AXIS ROTATING AROUND RIDGE. AT 20Z THIS AXIS WAS LOCATED NEAR SOUTHERN IDAHO BORDER ACROSS SOUTHWEST WYOMING. 12Z MESO-ETA BEST MATCHED SATELLITE PROGRESSION THROUGH FIRST 6 HOURS AND WILL FOLLOW THROUGH FIRST PERIOD. SHORTWAVE AXIS ROTATES TO A IDA-RKS LINE AT 00Z WITH NORTHERN FLANK MOVING FASTER...AND THEN ARCHING ACROSS A JAC-CPR-LAR LINE BY 06Z. CONCENTRATED AREAS OF CONVECTION SHOULD CONTINUE TO DEVELOP ALONG THIS LINE THROUGH SUNSET AND THEN DIE OFF TO MID CLOUD DEBRIS AND SOME LIGHT SHOWERS. WILL COVER CWFA WITH SCT 30-40 POPS WITH LESS AND EARLY ENDING IN SW ZONES. RIDGE AXIS TO SHIFT EAST OVER WYOMING SUNDAY. BIG PICTURE FOR SUNDAY AND MEMORIAL DAY IS THAT LOW LEVEL CONVERGENCE CONTINUES ALONG DIVIDE WITH GOOD SURFACE DEWPOINTS NEAR 40 F WITH PRECIPITABLE WATER VALUES NEAR 0.60 AND ADEQUATE INSTABILITY TO JUSTIFY CONTINUED SCATTERED POPS. ALTHOUGH RIDGE AXIS SHIFTS OVER WYOMING SUNDAY... ALL MODELS SHOWING SOME COOLING BEHIND TONIGHT/S SHORTWAVE AT H7 (3-4C COOLER THAN TODAY) AND BELOW...SO WILL REFLECT THIS WILL TEMPERATURES ABOUT A CATEGORY COOLER THAN TODAY ACROSS NORTH AND EAST. ALSO CONVECTION LIKELY TO GET EARLIER START IN NW ZONES SUNDAY WITH SHORTWAVE AND AREA OF UPPER DIVERGENCE PROGGED OVER AREA AT 18Z. ON MONDAY...NORTHERN STREAM SHORTWAVE OFF NW COAST AND CUTOFF LOW (30N/130W) PHASE WITH AXIS FROM NORTHERN IDAHO THROUGH NORTHWEST NEVADA AT 30/00Z AND SURFACE COLD FRONT INTO WESTERN MONTANA. SAME SCENARIO THOUGH FOR WYOMING AS FAR AS SCT POPS...BUT A BIT WARMER TEMPERATURES NORTH AND EAST. IN EXTENDED...LET/S SEE...A FEW DAYS AGO MRF/AVN WERE ADVERTISING A CUT OFF LOW IN THE SOUTHERN STREAM...THAT SCENARIO MORPHED INTO A PROGRESSIVE TROUGH. NOW THE LATEST AVN RUN ADVERTISES THE NORTHERN STREAM ENERGY CUTTING OFF WEDNESDAY OVER MONTANA AND DRIFTING DUE SOUTH INTO EASTERN WYOMING THURSDAY (H7 TEMPERATURES DOWN TO -5C... BRRR). LAST NIGHT/S (MORE CONSISTENT) ECMWF SHOWS MUCH WEAKER AND PROGRESSIVE SYSTEM. WILL SIDE WITH THE LATTER SOLUTION WITH AN INDICATION OF FROPA AND SOMEWHAT COOLER TEMPERATURES TUESDAY NIGHT THROUGH THURSDAY. AEM .RIW...NONE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.